How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28198
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I have an ast level of 146 and an alt level of 163 from my

Customer Question

I have an ast level of 146 and an alt level of 163 from my last blood work. I take Paxil, Benicar, Atenelol for blood pressure and Colchisine and Sulphasalizine for RA. Can taking all of these medicines be causing my readings to be high?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,

This is Dr Basu, experienced Internal Medicine Specialist.

I am here to address your concerns and provide great service.

Paxil and sulfasalazine can cause elevated liver enzymes.

So yes this can be medication related.

Blood tests should be repeated in 4 to 6 weeks to check for stability.

This can also be caused by the alcohol, or viral hepatitis, fatty liver.

Liver ultrasound and viral hepatitis panel should be ordered.

Please avoid alcohol.

The enzymes should normalize over time.

Please follow a high fiber diet and exercise regularly.

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate my response Excellent (click on the 5th star).

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/

Related Medical Questions